Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 102, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 25, 2000, 6:56 PM CDT for Saint Tammany Parish, Tangipahoa Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2000, 6:56 PM CDT (23:56 UTC)
- Expired
- Jun 25, 2000, 7:30 PM CDT
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 823 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 252357 SVRNEW LAC103-105-260030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 656 PM CDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA * UNTIL 730 PM CDT * AT 656 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 5 MILES NORTHEAST OF ROBERT...MOVING SOUTHEAST AT 10 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... ROBERT LORANGER GOODBEE MADISONVILLE COVINGTON THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. A TORNADO MAY ALSO DEVELOP WITH LITTLE OR NO ADVANCED WARNING. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FOR<ECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 12:51 PM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, Jun 25, 12:51 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 130 AM CDT SUN JUN 25 2000 BERMUDA REMAINS WELL ENTRENCHED. HIGH OVER ARIZONA AND N MEXICO PROGGED TO REMAIN NEAR STATIONARY THORUGH 48 HOURS. 12Z ANALYSIS SHOWS NNE TO SSW TROUGH OVER FLORIDA ABOVE 850 MB. ADDITIONAL MINOR TROUGH WERE LOCATED OVER OHIO VALLEY AT 850 MB. WEAK TROUGH OVER OHIO VALLEY WAS ALSO REFLECTED AT 500MB ALONG WITH TROUGH OVER THE ROCKIES. ETA AND NGM MODELS LOOK SIMILAR WITH ETA A TAD DRIER IN QPF AND AVN MUCH WETTER. MODELS KEEP RIDGES NEAR STATIONARY. EACH SHOWS WEAK VORTS MOVING AROUND EAST RIDGE TO NORTHEAST GULF AS 5000MB TROUGH SHIFTS OVER TOP OF WESTERN RIDGE AND FALLS INTO WEAK INDUCED TROUGH BETWIX THE TWO RIDGES. CURRENT RAOB SHOWS PRECIPITABLE WATER INCREASED TO 1.79 INCHES...NO CAP. EXPECT SEABREEZE TO SETUP THIS AFTERNOON TO ENHANCE CONVECTION ALREADY FORMED OVER LAND. 300MB WINDS FROM ETA AND AVN SHOW 40 TO 50 KT JET ANALYZED OVER OK AT 12Z TO MOVES SOUTHEAST AND OVER SOUTHEAST LOUISIANA BETWEEN 00Z AND 06Z THIS EVENING. WILL KEEP THREAT OF THUNDERSTORMS INTO THISS EVENING EAST OF BTR. ETA SHOWS A SECOMDARY 30 KT KET DROPPING SOUTH OVER THE SOUTHWEST PORTYION OF THE STATE MON NIGHT. WILL MODIFY TEMPERATURES DOWN TO COVER ADDITIONAL CLOUD COVER AND INFLUENCE OF RAIN. MCB 72/93/70/93 1413 BTR 73/93/72/92 2324 MSY 75/93/75/92 2324 GPT 71/90/71/90 2324 .NEW...NONE. LA...NONE. MS...NONE.
In the hours before
Local storm report, Jun 25, 5:10 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
510 PM CDT SUN JUN 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0221 PM NEW SARPY LA WIND DAMAGE
06/25/00 ST. CHARLES TREES AND POWER LINES
DOWN . UNKNOWN SIZE
HAIL ALSO REPORTED NEAR
INTERSTATE 310 AND
HIGHWAY 48. REPORTED BY
EMERGENCY MANAGEMENT.
0330 PM SAUCIER MS WIND DAMAGE
06/25/00 HARRISON TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0355 PM 2 W SELLERS MS WIND DAMAGE
06/25/00 HANCOCK SEVERAL TREES DOWN.
REPORTED BY PUBLIC.
0400 PM SAUCIER MS 1.75 INCH HAIL
06/25/00 HARRISON REPORTED BY PUBLIC.
0413 PM 2 W SELLERS MS NON-SEVERE EVENT
06/25/00 HANCOCK FUNNEL CLOUD NEAR
HIGHWAY 603 . REPORTED
BY LAW ENFORCEMENT
OFFICIAL.The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:37 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines | 53 min |
| Jun 25, 5:40 PM CDT | Tornado Warning | LIX | Washington | 35 min |
| Jun 25, 6:32 PM CDT | Tornado Warning | LIX | Saint Tammany | 28 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.